(Closed) Yaz and migraines?

posted 7 years ago in Wellness
Post # 3
Member
558 posts
Busy bee
  • Wedding: August 2009

I am not on Yaz (soon to be not on anything!) but I have heard from a few girlfriends who used to take Yaz for birth control that they had to go off of it because of migraines/headaches. Not very helpful, I know, but just thought I’d let you know that you aren’t alone!

Post # 5
Member
561 posts
Busy bee
  • Wedding: August 2012

Yes!  I only ever suffered migraines/cluster headaches on Yaz… I usually only get them if I have caffeine though.  I do plan on going off all pills shortly, but when I was off the pill for awhile before I was able to have caffeine without severe migraines.

Post # 5
Member
561 posts
Busy bee
  • Wedding: August 2012

Yes!  I only ever suffered migraines/cluster headaches on Yaz… I usually only get them if I have caffeine though.  I do plan on going off all pills shortly, but when I was off the pill for awhile before I was able to have caffeine without severe migraines.

Post # 6
Member
1021 posts
Bumble bee
  • Wedding: January 2011

hmm its funny you post this because i’ve been on yaz for 7 months and have definitely seen an increase in my migraines..i’ve always gotten migraines but i used to get them every 2-3 months and now it’s about every 4-6 weeks. i’m starting to blame this pill, but overall i like it (other pills made me gain weight), so i’m not sure if i want to switch..

Post # 7
Member
2373 posts
Buzzing bee
  • Wedding: December 2009

I was never prone to headaches, but after being on Yaz for 6 months, I started to get them all the time.  I went off for about a month, and the headsaches went away.  However, Yaz is the only birthcontrol (I’ve tried many) that doesn’t mess with my emotions/depression/anxiety so I’m willing to suffer through the headaches.

Post # 8
Member
319 posts
Helper bee
  • Wedding: October 2010

Yes, I get them too. I’m having my Dr switch them for me next week actually due to that and how overly emotional/moody they make me.

Post # 9
Member
218 posts
Helper bee
  • Wedding: December 2006

I’ve gotten migraines since I was 15 years old, at least every 4 weeks but in cycles of 8-12 in a 4 week period (yes, two a week, I wanted to die!)  I’ve even been on daily medication for them, only to find out that many of the medications have headaches as a side effect!  Anyway, after years on the pill I found that I could not take it anymore becuase of the headaches.  I actually went to my GP while having one of the headaches and my blood pressure was through the roof!  It was so high they won’t prescribe the pill to me again.  So yes, it is possible this in the problem and as you get older you may find your body doesn’t tolerate the pill very well.  My neuro does not advise anyone that gets migraines 12 or more times per year to take hormonal birth control.

Post # 10
Member
183 posts
Blushing bee
  • Wedding: September 2010

Some BCs give me migraines and some do not.  YAZ is “safe” for me, but maybe not for others.  Keep trying different ones and see what works for you.  And no matter what pill it is, if I “double-up” after missing one, I am absolutely doomed for a migraine.

Post # 11
Member
55 posts
Worker bee
  • Wedding: November 2010

YES!  OMG!  I never had migraines before, but I sure do now that I am on Yaz.  I have been on it for about 3.5 years, but only started suffering migraines about 2.5 years ago. I typically get them 2 days into my placebos.  My GYN says the cause is the drop in hormones once you are on placebo and that I can just simply “skip” my epriods to avoid the headaches.  However, this worries me as I never got migraines before Yaz… Hmm.

Post # 12
Member
307 posts
Helper bee
  • Wedding: June 2011

I’ve been getting 2-3 migraines per week for years. (Boo, I know). I’ve been on a ton of different meds, including several different types of birth control. At least some of my migraines appear to be hormone-related, as my number jumps up to 4 or 5 the week before I start my period. Yaz was something my doctor put me on to actually try to decrease my migraines. I didn’t experience any change and ended up going off of it because it was more expensive than the stuff I had been on previously.

Good luck to you all – I know migraines SUCK!

The topic ‘Yaz and migraines?’ is closed to new replies.

Get our weekly roundup of the best of Weddingbee.
I agree to receive emails from the site. I can withdraw my consent at any time by unsubscribing.

Find Amazing Vendors